Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 56, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 3, 2011, 6:18 PM MDT for Quay County, San Miguel County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2011, 6:18 PM MDT (00:18 UTC)
- Expired
- Sep 3, 2011, 7:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Quay County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 61 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2652 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WUUS55 KABQ 040018 SVRABQ NMC037-047-040100- /O.NEW.KABQ.SV.W.0056.110904T0018Z-110904T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 618 PM MDT SAT SEP 3 2011 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 700 PM MDT * AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF SAN JON...OR ABOUT 9 MILES EAST OF TUCUMCARI...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL QUAY COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. DAMAGING WINDS UP TO 62 MPH WERE REPORTED TUCUMCARI AIRPORT WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS. && LAT...LON 3524 10320 3490 10334 3511 10369 3528 10366 TIME...MOT...LOC 0017Z 278DEG 11KT 3518 10356 $$ 43
2 follow-up statements
026 WWUS55 KABQ 040050 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 650 PM MDT SAT SEP 3 2011 NMC047-040059- /O.CAN.KABQ.SV.W.0056.000000T0000Z-110904T0100Z/ SAN MIGUEL- 650 PM MDT SAT SEP 3 2011 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME SOUTHEASTERN SAN MIGUEL COUNTY... THE STORM HAS MOVED PAST FAR SOUTHEAST SAN MIGUEL COUNTY. LAT...LON 3509 10358 3527 10350 3524 10320 3490 10334 TIME...MOT...LOC 0049Z 300DEG 20KT 3509 10337 $$ NMC037-040100- /O.CON.KABQ.SV.W.0056.000000T0000Z-110904T0100Z/ QUAY- 650 PM MDT SAT SEP 3 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL QUAY COUNTY UNTIL 700 PM MDT... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN JON...OR ABOUT 20 MILES EAST OF TUCUMCARI...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WHEATLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3509 10358 3527 10350 3524 10320 3490 10334 TIME...MOT...LOC 0049Z 300DEG 20KT 3509 10337 $$ 43
676 WWUS55 KABQ 040104 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 704 PM MDT SAT SEP 3 2011 NMC037-040115- /O.EXP.KABQ.SV.W.0056.000000T0000Z-110904T0100Z/ QUAY- 704 PM MDT SAT SEP 3 2011 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR CENTRAL QUAY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3509 10358 3527 10350 3524 10320 3490 10334 TIME...MOT...LOC 0050Z 300DEG 20KT 3509 10336 $$ 43
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:45 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 3, 3:45 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT SAT SEP 3 2011 ...WETTING RAINFALL THIS EVENING AND COOLER WEATHER ON SUNDAY... .DISCUSSION... SURFACE COLD FRONT CONTINUES TO PLUNGE SOUTHWARD THRU THE EC PLAINS OF NEW MEXICO THIS AFTERNOON. RADAR SUGGESTS BOUNDARY IS CURRENTLY STRETCHED FROM LAS VEGAS-CLOVIS. A HEALTHY CLUSTER OF SHOWERS/STORMS HAVE ERUPTED IMMEDIATELY IN THE WAKE OF THE BOUNDARY. ISOLD ACTIVITY SPORTED SOME ROBUST ROTATING UPDRAFTS...THOUGH IT APPEARS THE REGION IS STARTING TO TRANSITION TO A MODERATE/HEAVY RAIN EVENT. EXPECT THE BAND OF PCPN TO CONTINUE A SLOW PROGRESSION S/SE THRU THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. READINGS HAVE BEEN CRATERING IN THE FAR NE PLAINS TODAY. IN ADDITION...THIS FRONT APPEARS TO BE ONE OF THOSE ATYPICAL SITUATIONS WHERE DEWPOINTS ACTUALLY FALL...LEADING TO MORE STABLE CONDITIONS DEEPER IN THE COLD POOL. EXPECT THE FRONT TO SQUEEZE THROUGH THE CENTRAL MOUNTAIN CHAIN NEAR OR SHORTLY BEFORE 00Z. MODELS ARE STILL AGGRESSIVE WITH GAP WINDS AND WILL POST A WIND ADVISORY FOR NM519-520 FOR WINDY CONDITIONS NEAR THE CANYONS THROUGH 18Z/SUNDAY. EXPECT SPEEDS TO PEAK AROUND MIDNIGHT...RANGING FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. PCPN WILL CONTINUE WELL PAST THE MIDNIGHT HOUR IN THE EC/SE PLAINS AS ISENTROPIC LIFT ALONG THE 310K SURFACE COMBINES WITH VERY LOW CONDENSATION PRESSURE DEFICITS. WEAK UPPER LEVEL DISTURBANCES EMBEDDED WITHIN NORTHWEST FLOW ALOFT SHOULD ALSO AID IN VERTICAL ASCENT AT TIMES. THIS COULD BE A PROLONGED RAIN EVENT IN THE EC/SE PLAINS TONIGHT...MUCH WELCOMED DUE TO THE DROUGHT CONDITIONS. MEANWHILE...ISOLD/SCT STORMS IN WRN NM WILL PERSIST THRU AT LEAST SUNSET. SURFACE BOUNDARY WILL ADVANCE BEYOND THE ARIZONA BORDER BY LATE SUN MORNING WITH A DEEP LAYER OF STABLE AIR INVADING THE ERN PLAINS. THE LATEST GUIDANCE CONTINUES TO MAINTAIN A THICK STRATUS DECK OVER THE ERN PLAINS WHICH WILL ERODE VERY SLOWLY FROM EAST TO WEST DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. THIS WILL HAVE A SIGNIFICANT IMPACT ON HIGHS AND HAVE MAINTAINED ONGOING GRIDS WHICH SIDE ON THE COOLER END OF THE MOS ENVELOPE. READINGS WILL BE 15-20 DEGREES BELOW SEASONAL NORMALS...WHICH WILL PUT THE KIBOSH ON THE ROSWELL STRETCH OF 90+ TEMPERATURES. PCPN CHANCES ON SUNDAY WILL BE RELEGATED TO THE WRN PARTS OF THE STATE WHERE CONVERGENCE NEAR THE CONTINENTAL DIVIDE WILL ENHANCE COVERAGE OF STORMS. WILL HAVE TO MONITOR FOR THE THREAT FOR STRONG STORMS IN THE WEST AS DIRECTIONAL SHEAR IS GOOD...THOUGH MANY OF THE OTHER SEVERE WEATHER VARIABLES WILL BE LACKING. OPTED TO LOWER THE THREAT FOR QPF WITHIN THE RIO GRANDE VALLEY AS IT APPEARS STABLE AIR COULD OOZE INTO THE REGION. AIRMASS WILL MODIFY ON MONDAY WITH MOST AREAS CLIMBING 5-15F WARMER THAN 24 HOURS PRIOR. READINGS WILL GENERALLY BE A FEW DEGREES ABOVE/ BELOW NORMAL FROM WEST TO EAST RESPECTIVELY. THE UPPER HIGH WILL BE IN ERN ARIZONA...LEADING TO THE GREATEST THREAT FOR QPF IN THE WRN/ CENTRAL HIGH TERRAIN WITH THE CONTINENTAL DIVIDE BEING A MAIN FOCUS. AN UPPER LEVEL DISTURBANCE RIDING THE NRN PERIPHERY OF THE RIDGE AND ITS ASSOCIATED BACKDOOR COLD FRONT WILL IMPACT THE NRN/NE SECTOR OF THE FORECAST AREA TUE/TUE NIGHT. REMAINDER OF THE FORECAST SUGGESTS AN UPPER LEVEL RIDGE OVER THE REGION AS A DEEP TROUGH CARVES IT WAY THROUGH THE ERN UNITED STATES. DPORTER && .AVIATION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE FOUND ACROSS WESTERN AND CENTRAL AREAS REST OF TODAY. EASTERN AREAS WILL SEE NUMEROUS SHOWERS AND STORMS. SOME OF THE STORMS ACROSS THE EAST WILL DROP CONDITIONS DOWN TO MVFR AND PERHAPS EVEN IFR FOR A SHORT PERIOD. CIGS AND QUITE POSSIBLE VIS SHOULD DROP TONIGHT ACROSS THE EASTERN PLAINS AND EAST SLOPES OF THE CENTRAL MOUNTAINS AS COOLER AIR CONTINUES TO FILTER IN VIA THE BACK DOOR COLD FRONT. SOME OF THIS LOWER CIGS COULD FLOW INTO THE RIO GRANDE VALLEY AS INDICATED BY THE TERMINAL FORECAST FOR TCC. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... NO REAL SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. IT APPEARS THAT THE BACK DOOR WILL PROVIDE LOWER DEWPOINTS A FEW HOURS AFTER IT PASSES AS INDICATED BY DOWNSTREAM DEWPOINT READINGS. MASSAGED DEWPOINTS ACCORDINGLY FOR THAT. CONTINUED WITH THE BEEFY WINDS ALONG THE CENTRAL MOUNTAINS FOR TONIGHT. THIS APPEARS TO BE ONE OF THOSE COLD FRONTS THAT WILL PROVIDE STRONG WINDS BOTH WITHIN THE GAPS AS WELL AS OVER THE HIGHER RIDGETOPS. AS MENTIONED ABOVE BACK DOOR COLD FRONT WILL RACE ACROSS THE EASTERN PLAINS AND PUSH THROUGH THE CENTRAL MOUNTAINS LATE THIS AFTERNOON INTO THE EVENING HOURS. GUSTY WINDS WILL REMAIN ACROSS CENTRAL AND EVENTUALLY WESTERN AREAS AFTER MIDNIGHT. HUMIDITY RECOVERIES WILL MOST CERTAINLY TREND UP TONIGHT COMPARED TO LAST NIGHT/S READINGS. WETTING RAIN A GOOD BET ACROSS EAST CENTRAL AND SOUTHEAST NEW MEXICO OVERNIGHT. HUMIDITY VALUES ON SUNDAY WILL TREND UP PRETTY MUCH AREAWIDE EXCEPT FOR THE FAR NORTHEAST THANKS TO LOWERING DEWPOINTS THERE. TEMPERATURES WILL ALSO BE MUCH COOLER WITH BELOW NORMAL READINGS BETWEEN 10 TO 17 DEGREES ALONG AND EAST OF THE CENTRAL MOUNTAINS. AS A RESULT...CONDITIONS WILL STABILIZE AND SIGNIFICANTLY LIMIT SHOWER AND THUNDERSTORM DEVELOPMENT THERE. THE MAIN FOCUS FOR WETTING RAIN WILL BE FOUND ALONG THE FRONTAL BOUNDARY...GENERALLY ALONG THE CONTINENTAL DIVIDE. UPPER HIGH WILL BE CENTERED OVER THE BOOTHEEL REGION ON MONDAY. IT STILL APPEARS THAT CONDITIONS WILL BE PRETTY STABLE ACROSS THE EASTERN HALF OF THE AREA SO THAT WILL LIMIT THUNDERSTORM POTENTIAL. THE WESTERN THIRD WOULD BE FAVORED THE MOST BUT APPEARS TO BE A DOWN DAY OVERALL. TEMPERATURES WILL WARM SOME WHILE IT IS SAFE TO SAY THAT HUMIDITY VALUES WILL COME DOWN. SIGNIFICANT IN SOME AREAS. BOTH GFS AND ECMWF CONTINUE WITH THE TREND OF KEEPING THE CENTER OF THE UPPER HIGH SOUTH OF NEW MEXICO BOTH TUESDAY AND WEDNESDAY. MODELS SHOW SOME SORT OF WAVE TRANSLATION ACROSS THE CENTRAL AND SOUTHERN ROCKIES WHICH WOULD PROVIDE AN UPTICK IN SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE NORTH. ECMWF AND GFS PAINT THIS PICTURE PRETTY WELL EVEN THOUGH THE OVERALL UPPER AIR PATTERN APPEARS TO BE CONVOLUTED. PERHAPS SOME RESIDUAL MOISTURE ACROSS THE NORTH AS THE WEEK PROGRESSES AS UPPER HIGH IS DEPICTED TO STAY ALONG THE SOUTHERN BORDER. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 84 56 89 / 10 30 20 20 DULCE........................... 48 78 44 83 / 30 40 20 20 CUBA............................ 51 73 46 80 / 40 50 20 20 GALLUP.......................... 53 83 50 85 / 20 60 30 30 EL MORRO........................ 52 76 46 78 / 30 60 40 40 GRANTS.......................... 54 77 47 81 / 30 50 40 30 QUEMADO......................... 55 79 50 81 / 30 60 40 30 GLENWOOD........................ 62 89 59 86 / 30 40 40 20 CHAMA........................... 43 70 44 76 / 50 60 20 30 LOS ALAMOS...................... 52 69 48 77 / 50 50 20 20 PECOS........................... 49 66 44 75 / 70 30 20 10 CERRO/QUESTA.................... 45 68 42 78 / 60 50 20 20 RED RIVER....................... 41 60 38 71 / 60 50 20 20 ANGEL FIRE...................... 42 60 37 72 / 60 40 20 20 TAOS............................ 50 72 45 80 / 50 50 20 20 MORA............................ 46 60 41 74 / 70 40 20 20 ESPANOLA........................ 57 77 49 84 / 50 30 20 10 SANTA FE........................ 52 71 47 79 / 60 30 10 10 SANTA FE AIRPORT................ 56 73 49 81 / 50 30 10 10 ALBUQUERQUE FOOTHILLS........... 60 76 53 84 / 40 20 10 10 ALBUQUERQUE HEIGHTS............. 62 77 56 85 / 40 20 10 10 ALBUQUERQUE VALLEY.............. 60 79 52 86 / 30 20 10 10 ALBUQUERQUE WEST MESA........... 61 78 53 85 / 30 20 10 10 LOS LUNAS....................... 63 80 53 86 / 30 20 10 10 RIO RANCHO...................... 60 78 53 85 / 40 20 10 10 SOCORRO......................... 63 81 54 86 / 30 20 20 10 SANDIA PARK/CEDAR CREST......... 55 74 47 84 / 60 30 10 10 TIJERAS......................... 57 75 47 84 / 60 20 10 10 MORIARTY/ESTANCIA............... 55 68 44 80 / 70 30 10 10 CLINES CORNERS.................. 50 62 45 77 / 90 30 10 10 GRAN QUIVIRA.................... 57 69 49 81 / 70 30 10 20 CARRIZOZO....................... 62 74 52 83 / 40 30 10 10 RUIDOSO......................... 54 60 45 72 / 40 30 20 20 CAPULIN......................... 47 64 43 77 / 30 10 5 5 RATON........................... 50 67 46 81 / 40 20 10 10 SPRINGER........................ 51 67 46 80 / 50 20 10 10 LAS VEGAS....................... 48 64 43 76 / 80 30 10 10 CLAYTON......................... 51 71 48 79 / 20 5 0 5 ROY............................. 52 67 48 76 / 50 20 5 5 CONCHAS......................... 58 72 53 82 / 60 20 0 5 SANTA ROSA...................... 57 70 52 84 / 70 30 5 5 TUCUMCARI....................... 57 74 52 84 / 60 20 0 5 CLOVIS.......................... 57 73 50 80 / 70 20 0 0 PORTALES........................ 58 73 51 80 / 70 30 0 0 FORT SUMNER..................... 60 73 53 84 / 70 30 5 5 ROSWELL......................... 67 76 56 84 / 40 30 5 0 PICACHO......................... 60 68 50 81 / 40 30 10 5 ELK............................. 59 65 48 78 / 40 40 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 PM THIS EVENING TO NOON MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ519-520. && 46/50
Hazardous weather outlook, Sep 3, 6:10 AM MDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 610 AM MDT SAT SEP 3 2011 NMZ501>540-041200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 610 AM MDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A BACKDOOR COLD FRONT THIS AFTERNOON. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS AND HAIL...ESPECIALLY OVER THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...CENTRAL AND NORTHEAST HIGHLANDS AND EAST CENTRAL PLAINS. IN ADDITION...THUNDERSTORMS OVER THE WESTERN AND NORTHERN HIGH TERRAIN WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY OVER FIRE BURN SCARS. A MODERATE TO STRONG EAST CANYON WIND EVENT IS EXPECTED TO DEVELOP FROM TIJERAS WEST INTO PORTIONS OF THE ALBUQUERQUE METRO AREA THIS EVENING AND TONIGHT. SUSTAINED EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 OR 50 MPH CAN BE EXPECTED. THE WINDS WILL GRADUALLY DIMINISH AROUND SUNRISE SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE CONTINENTAL DIVIDE DURING SUNDAY AFTERNOON. SOME OF THE STORMS WILL CONTAIN DOWNBURST WINDS...SMALL HAIL AND HEAVY DOWNPOURS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. MONDAY THROUGH FRIDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTIANS...CENTRAL AND NORTHEAST HIGHLANDS AND EAST CENTRAL PLAINS. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...HAIL...OR ANY WIND DAMAGE TO THE ALBUQUERQUE NATIONAL WEATHER SERVICE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 17
In the hours before
Special weather statement, Sep 3, 2:12 PM MDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 212 PM MDT SAT SEP 3 2011 NMZ528-531-032115- FAR NORTHEAST HIGHLANDS-HARDING COUNTY- 212 PM MDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA...EXTREME SOUTHERN COLFAX AND NORTHWESTERN HARDING COUNTIES THROUGH 315 PM MDT... AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MILLS...OR ABOUT 22 MILES EAST OF WAGON MOUND...MOVING SOUTH BETWEEN 5 AND 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK AND ROY. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3607 10455 3624 10438 3602 10397 3579 10430 TIME...MOT...LOC 2011Z 350DEG 8KT 3605 10432 43
Local storm report, Sep 3, 2:23 PM MDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 4 W MILLS 36.08N 104.32W
09/03/2011 E1.00 INCH HARDING NM TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL.
&&
EVENT NUMBER ABQ1101226
JFLocal storm report, Sep 3, 2:51 PM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL ROY 35.94N 104.20W
09/03/2011 M0.88 INCH HARDING NM TRAINED SPOTTER
NICKEL SIZE HAIL
&&
EVENT NUMBER ABQ1101227
JFSpecial weather statement, Sep 3, 3:04 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT SAT SEP 3 2011 NMZ515-528-032200- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS- 304 PM MDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA COUNTY THROUGH 400 PM MDT... AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WAGON MOUND...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN MORA COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3582 10439 3580 10482 3598 10490 3612 10468 TIME...MOT...LOC 2104Z 308DEG 8KT 3598 10469 43
Local storm report, Sep 3, 6:16 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
616 PM MDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
09/03/2011 M62 MPH QUAY NM ASOS
KTCC ASOS.
&&
EVENT NUMBER ABQ1101228
JFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:03 PM MDT | Special Weather Statement | ABQ | Quay | 42 min |
| Sep 3, 7:28 PM MDT | Special Weather Statement | ABQ | Curry | 47 min |
| Sep 3, 7:52 PM MDT | Special Weather Statement | ABQ | Roosevelt | 53 min |
| Sep 4, 2:27 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 2 hr |
| Sep 4, 2:51 PM MDT | Special Weather Statement | ABQ | Cibola | 24 min |
| Sep 4, 2:56 PM MDT | Areal Flood Advisory | ABQ | McKinley | 2 hr |
| Sep 4, 3:28 PM MDT | Special Weather Statement | ABQ | Cibola | 32 min |
| Sep 4, 3:39 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 2 hr |
| Sep 4, 3:45 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 2 hr |
| Sep 4, 5:08 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 97 min |
| Sep 4, 5:43 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.